Alert archive / South Dakota / Wind Advisories in 2011

Wind Advisory 10, NWS Aberdeen, SD

April 29, 201119 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this wind advisory at Apr 29, 2011, 4:07 AM CDT for 19 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Apr 29, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 4:07 AM CDT (09:07 UTC)
In effect from
Apr 29, 2011, 10:00 AM CDT
Expired
Apr 29, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Aberdeen, SD
All 21 counties

Big Stone County, MN, Traverse County, MN, Brown County, SD, Buffalo County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Sully County, SD

The radar

The Aberdeen radar (KABR), 45 km from the middle of the area, began a volume at 09:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.1 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 104 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
2216 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
104 m²/s²
0-3 km storm-relative helicity
163 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

918 
WWUS73 KABR 290907
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
407 AM CDT FRI APR 29 2011

...BECOMING WINDY TODAY...

.A STRONG PRESSURE GRADIENT WILL DEVELOP AS LOW PRESSURE DEEPENS
ACROSS THE WESTERN DAKOTAS TODAY. THIS WILL HELP CREATE STRONG
SOUTHERLY SUSTAINED WINDS AND GUSTS FROM LATE THIS MORNING THROUGH
EARLY THIS EVENING...MAINLY ACROSS NORTHEAST SOUTH DAKOTA INTO
WEST CENTRAL MINNESOTA.

MNZ039-046-SDZ006>008-011-018>023-292115-
/O.NEW.KABR.WI.Y.0010.110429T1500Z-110430T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
407 AM CDT FRI APR 29 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

* BY LATE THIS MORNING...STRONG SOUTH WINDS SHOULD BE DEVELOPING
  THROUGHOUT THE JAMES RIVER VALLEY IN SOUTH DAKOTA OVER INTO WEST
  CENTRAL MINNESOTA. THESE STRONG WINDS WILL BEGIN SUBSIDING BY
  EARLY THIS EVENING.

* STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL
  DEVELOP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DORN
3 follow-up statements
183 
WWUS73 KABR 291553
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1053 AM CDT FRI APR 29 2011

...WINDY TODAY...

.A STRONG PRESSURE GRADIENT WILL DEVELOP AS A LOW PRESSURE DEEPENS
ACROSS THE WESTERN DAKOTAS TODAY. THIS WILL HELP CREATE STRONG
SOUTHERLY SUSTAINED WINDS AND GUSTS THROUGH EARLY THIS EVENING
ACROSS NORTHEAST SOUTH DAKOTA INTO WEST CENTRAL MINNESOTA.

MNZ039-046-SDZ006>008-011-018>023-300000-
/O.CON.KABR.WI.Y.0010.000000T0000Z-110430T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1053 AM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG SOUTHERLY WINDS WILL CONTINUE THROUGHOUT THE JAMES RIVER
  VALLEY IN SOUTH DAKOTA OVER INTO WEST CENTRAL MINNESOTA. THESE
  STRONG WINDS WILL BEGIN SUBSIDING BY EARLY THIS EVENING.

* STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
786 
WWUS73 KABR 291640 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
1140 AM CDT FRI APR 29 2011

...WINDY TODAY...

.A STRONG PRESSURE GRADIENT WILL DEVELOP AS A LOW PRESSURE
DEEPENS ACROSS THE WESTERN DAKOTAS TODAY. THIS WILL HELP CREATE
STRONG SOUTHERLY SUSTAINED WINDS AND GUSTS THROUGH EARLY THIS
EVENING ACROSS CENTRAL AND NORTHEAST SOUTH DAKOTA INTO WEST
CENTRAL MINNESOTA.

SDZ005-010-016-017-034>037-051-300000-
/O.EXA.KABR.WI.Y.0010.000000T0000Z-110430T0000Z/
MCPHERSON-EDMUNDS-POTTER-FAULK-SULLY-HUGHES-HYDE-HAND-BUFFALO-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...GETTYSBURG...
FAULKTON...ONIDA...PIERRE...HIGHMORE...MILLER...FORT THOMPSON
1140 AM CDT FRI APR 29 2011

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG SOUTHERLY WINDS WILL CONTINUE THROUGHOUT CENTRAL SOUTH  DAKOTA
  OVER INTO WEST CENTRAL MINNESOTA THROUGH THIS AFTERNOON. THESE
  STRONG WINDS WILL BEGIN SUBSIDING BY EARLY THIS EVENING.

* STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-300000-
/O.CON.KABR.WI.Y.0010.000000T0000Z-110430T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
1140 AM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG SOUTHERLY WINDS WILL CONTINUE THROUGHOUT THE JAMES 
  RIVER VALLEY IN SOUTH DAKOTA OVER INTO WEST CENTRAL MINNESOTA. 
  THESE STRONG WINDS WILL BEGIN SUBSIDING BY EARLY THIS EVENING. 

* STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
SD
655 
WWUS73 KABR 292029
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
329 PM CDT FRI APR 29 2011

...WINDY THROUGH THIS EVENING...THEN AGAIN ON SATURDAY...

.AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST ACROSS THE REGION
THROUGH SATURDAY...IT WILL BRING STRONG WINDS ALONG WITH IT.
SOUTHERLY WINDS OF 30 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE
FOR LOCATIONS ALONG AND EAST OF THE JAMES RIVER VALLEY THROUGH
THIS EVENING. THE WINDS WILL SHIFT TO THE NORTHWEST BY SATURDAY
MORNING AND WILL BECOME STRONG ONCE AGAIN. SUSTAINED WINDS OF 30
TO 40 MPH WILL BE POSSIBLE WITH GUSTS APPROACHING 55 MPH.

SDZ016-034>036-051-300830-
/O.CAN.KABR.WI.Y.0010.000000T0000Z-110430T0000Z/
/O.NEW.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
POTTER-SULLY-HUGHES-HYDE-BUFFALO-
INCLUDING THE CITIES OF...GETTYSBURG...ONIDA...PIERRE...
HIGHMORE...FORT THOMPSON
329 PM CDT FRI APR 29 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. 


* STRONG NORTHWEST WINDS OF 40 MPH WITH GUSTS APPROACHING 55 MPH
  ARE POSSIBLE BY SATURDAY MORNING. THESE STRONG WINDS WILL LIKELY
  CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING BY SATURDAY
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ005-010-017-300830-
/O.NEW.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
/O.CON.KABR.WI.Y.0010.000000T0000Z-110430T0000Z/
MCPHERSON-EDMUNDS-FAULK-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON
329 PM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* STRONG SOUTHERLY WINDS WILL CONTINUE THROUGHOUT CENTRAL SOUTH
  DAKOTA OVER INTO WEST CENTRAL MINNESOTA THROUGH THIS AFTERNOON.
  THESE STRONG WINDS WILL BEGIN SUBSIDING BY EARLY THIS EVENING.
  WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BY SATURDAY
  MORNING. SUSTAINED WINDS OF 40 WITH GUSTS APPROACHING 55 MPH ARE
  POSSIBLE. THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH THE
  AFTERNOON BEFORE DIMINISHING BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-037-300000-
/O.CON.KABR.WI.Y.0010.000000T0000Z-110430T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE...MILLER
329 PM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG SOUTHERLY WINDS WILL CONTINUE THROUGHOUT THE JAMES 
  RIVER VALLEY IN SOUTH DAKOTA OVER INTO WEST CENTRAL MINNESOTA. 
  THESE STRONG WINDS WILL BEGIN SUBSIDING BY EARLY THIS EVENING. 

* STRONG SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003-004-009-015-033-045-048-300830-
/O.NEW.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...FORT PIERRE...MURDO...PRESHO
329 PM CDT FRI APR 29 2011 /229 PM MDT FRI APR 29 2011/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* STRONG NORTHWEST WINDS OF 40 MPH WITH GUSTS APPROACHING 55 MPH
  ARE POSSIBLE BY SATURDAY MORNING. THESE STRONG WINDS WILL LIKELY
  CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING BY SATURDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SD/RW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Apr 28, 7:56 PM CDT, 8 hours 11 minutes earlier.

Area forecast discussion, Apr 28, 7:56 PM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
756 PM CDT THU APR 28 2011

.UPDATE...
ONLY UPDATE TO THE FORECAST THIS EVENING WAS TO INCREASE CLOUD
COVER THROUGH THE NIGHT AS A BROKEN TO OVERCAST DECK OF HIGH
CLOUDS CAN BEEN SEEN ON SATELLITE OVER THE WESTERN CWA AND
STREAMING EASTWARD. NO CHANGES MADE TO WINDS OR TEMPERATURES. NEW
AVIATION DISCUSSION BELOW.

&&
.PREV DISCUSSION...
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT
500 J/KG OF CAPE THIS AFTERNOON ACROSS THE JAMES RIVER VALLEY HAS
BEEN ENOUGH TO OVERCOME THE DRY AIR NEAR THE SFC AND PRODUCE SOME
LIGHT SHOWERS. THIS ACTIVITY SHOULD DISSIPATE AFTER SUNSET. ALL
MODELS ARE IN GOOD AGREEMENT ON THE APPROACHING COLD FRONT AND
UPPER TROF TOMORROW. MODELS HAVE SLOWED DOWN THE PROGRESSION OF
THE PRECIP INTO THE REGION...HOLDING IT OFF UNTIL MID MORNING OR
EARLY AFTERNOON ACROSS CENTRAL SD. INSTABILITY WILL BE ENOUGH TO
CREATE SOME THUNDERSTORMS THROUGH FRIDAY NIGHT. TEMPERATURES WILL
BE COOLER BY SATURDAY BEHIND THE COLD FRONT. THEN THERE WILL BE A
DRY SLOT BEFORE THE UPPER TROF MOVES THROUGH ON SATURDAY BRINGING
ANOTHER ROUND OF LIGHT RAIN OR SHOWERS. ALL PRECIP MOVES OUT SAT
EVENING. TOTAL QPF AMOUNTS WITH THIS SYSTEM WILL BE AROUND .25
INCHES EXCEPT EAST OF I-29 WHERE .50 IS MORE LIKELY AND IN THE
VICINITY OF TSTORMS.

AT THIS POINT WINDS LOOK LIKE THEY WILL STAY JUST BELOW ADVISORY
CRITERIA ON FRIDAY...BUT THIS WILL BE SOMETHING TO WATCH.

.LONG TERM...SUNDAY THROUGH THURSDAY.
THE EXTENDED MODELS ARE IN A FAIR AGREEMENT THROUGH THE LONG TERM.
THE PERIOD BEGINS WITH AN AREA OF LOW PRESSURE OVER THE NORTHERN GREAT
LAKES REGION AND A HIGH PRESSURE OVER THE NORTHERN HIGH PLAINS.
WINDS IN THE LOWER LEVELS ON SUNDAY ARE FAIRLY UNIFORM WHICH
SHOULD RESULT IN DECENT MIXING. BASED ON GFS SOUNDINGS AND A FEW
PAST EVENTS...BELIEVE THERE WILL BE ENOUGH INSTABILITY FOR
AFTERNOON SHOWERS ON SUNDAY.

MONDAY AND TUESDAY SHOULD BE DRY AS THE REGION WILL BE SANDWICHED
BETWEEN AN EXITING AREA OF HIGH PRESSURE TO THE SE...AND AN
APPROACHING LOW PRESSURE SYSTEM FROM THE NW. BREEZY SOUTHERLY
WINDS WILL DRAW MOISTURE IN THE REGION AHEAD OF THE LOW PRESSURE SYSTEM
ON TUESDAY. THE ADDED MOISTURE...ALONG WITH LIFT ALONG A COLD
FRONT MAY BE ENOUGH TO SUPPORT THUNDERSTORMS ON TUESDAY NIGHT.
HOWEVER BASED ON THE TIMING OF THE COLD FRONT WILL LEAVE OUT THE
MENTION OF THUNDER FOR NOW. ADDITIONAL SHOWERS ARE EXPECTED POST
FRONTAL ON WEDNESDAY. BASED ON THE CURRENT PLACEMENT OF THE LOW
PRESSURE ON WEDNESDAY...HIGH TEMPERATURES MAY NEED TO BE LOWERED A
FEW MORE DEGREES. WITH PERSISTENT CAA FILTERING INTO THE CWA ON
THURSDAY...WILL IGNORE HPC GUIDANCE AND USE THE COOLER CONSENSUS
AMONG ALL MODELS.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS WILL PREVAIL TONIGHT AS BKN-OVC CIGS AOA 15K FEET
STREAM OVER THE REGION FROM WEST TO EAST. SOUTHERLY WINDS WILL
BEGIN TO INCREASE IN SPEED FRIDAY MORNING...AND BY EARLY AFTERNOON
WILL BE IN THE 15 TO 30 MPH RANGE. A FEW SHOWERS OR THUNDERSTORMS
ARE POSSIBLE FRIDAY AFTERNOON AS WELL. VSBYS WILL BE UNRESTRICTED
THROUGH THE TAF PERIOD...BUT MAY BE REDUCED BRIEFLY IF ANY STORMS
SHOULD DEVELOP.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
&&

UPDATE...PARKIN
SHORT TERM...WISE
LONG TERM...SD
AVIATION...PARKIN

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 28, 4:40 AM CDT, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
440 AM CDT THU APR 28 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-290945-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
440 AM CDT THU APR 28 2011 /340 AM MDT THU APR 28 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT LATE TONIGHT OVER
NORTH CENTRAL SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES FOR THUNDERSTORMS INCREASE THROUGHOUT THE DAY ON FRIDAY
AND FRIDAY NIGHT.

STRONG SOUTH WINDS ON FRIDAY COULD EXCEED WIND ADVISORY
CRITERIA...AND THEN STRONG NORTHWEST WINDS COULD DO THE SAME
SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 3:29 PM CDTHigh Wind WatchABRBuffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 9 more13 hr

Nearby

Wind Advisories in South Dakota, 2011Wind Advisories in Minnesota, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.